News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: continuation


 frustrated - Thu Sep 23, 2004 8:55 am

The blood in my stools is still present but now there is black in my stool i started to take hemerhoid medication could that cause the black ...
 Carolyn Merritt, LPN - Sat Sep 25, 2004 7:29 pm

User avatar Black in the stool is usually blood. Taking iron preparations can also give the appearance of black tarry stools. When there is bleeding higher up in the intestine or coming from the stomach the blood will show up as black not red. Bleeding from the rectal area is usually from hemorrhoids and is red in color. The medicine for hemorhoids should not show up as black. You need to see the doctor since bleeding from the bowel can be a sign of cancer or may be due to an ulcer among other things. A full diagnostic exam is necessary to determine the cause of the bleeding and therefore the treatment.
Thanks for using The Doctor's Lounge
Carolyn


|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here